Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 84, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Oct 4, 2017, 7:58 PM CDT for Osage County, Tulsa County, Oklahoma. It took effect at Oct 5, 2017, 1:38 AM CDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2017, 7:58 PM CDT (00:58 UTC)
- In effect from
- Oct 5, 2017, 1:38 AM CDT
- Expired
- Oct 6, 2017, 6:13 AM CDT
- In force
- 29 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Osage County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 39 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bird Creek near Sperry (SPEO2). The gauge peaked at 22.04 ft at Oct 5, 2017, 5:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07177500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
090 WGUS44 KTSA 050058 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 758 PM CDT Wed Oct 4 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Bird Creek near Owasso-Mingo affecting Tulsa County. OKC113-143-050858- /O.NEW.KTSA.FL.W.0084.171005T0638Z-171006T1113Z/ /SPEO2.2.ER.171005T0638Z.171005T1800Z.171006T0513Z.NO/ 758 PM CDT Wed Oct 4 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Bird Creek near Sperry * from late tonight to Friday morning, or until the warning is cancelled. * At 7:00 PM Wednesday, the stage was 5.04 feet. * Flood stage is 21.0 feet. * Moderate flooding is forecast. * Forecast...The Bird Creek near Sperry is expected to rise above flood stage Thursday before dawn and continue to rise to near 25.0 feet by early Thursday afternoon. The river is expected to fall below flood stage Friday before dawn. * Impact...At 26.0 feet, moderate flooding of rural lands occurs from Skiatook to Turley. Highway 20 east of Skiatook is impassable. Some minor flooding of streets in east Skiatook may occur. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC143-050858- /O.NEW.KTSA.FL.W.0085.171005T1516Z-171006T1833Z/ /OWSO2.2.ER.171005T1516Z.171006T0000Z.171006T1233Z.NO/ 758 PM CDT Wed Oct 4 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Bird Creek near Owasso-Mingo * from Thursday morning to Friday afternoon, or until the warning is cancelled. * At 7:00 PM Wednesday, the stage was 6.37 feet. * Flood stage is 18.0 feet. * Moderate flooding is forecast. * Forecast...The Bird Creek near Owasso-Mingo is expected to rise above flood stage late Thursday morning and continue to rise to near 21.5 feet by Friday before dawn. The river is expected to fall below flood stage Friday morning. * Impact...At 22.0 feet, extensive flooding of Mohawk Park occurs with access roads impassable. Mingo Road between 56th Street North and 76th Street North is covered by high water. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$
3 follow-up statements
844 WGUS84 KTSA 050747 FLSTSA Flood Statement National Weather Service Tulsa OK 247 AM CDT Thu Oct 5 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. OKC113-143-051547- /O.EXT.KTSA.FL.W.0084.000000T0000Z-171006T1103Z/ /SPEO2.2.ER.171005T0722Z.171005T1800Z.171006T0503Z.NO/ 247 AM CDT Thu Oct 5 2017 The Flood Warning continues for The Bird Creek near Sperry. * until Friday morning, or until the warning is cancelled. * At 2:00 AM Thursday, the stage was 20.77 feet. * Flood stage is 21.0 feet. * Moderate flooding is forecast. * Forecast...The Bird Creek near Sperry is expected to rise above flood stage before dawn and continue to rise to near 24.7 feet by this afternoon. The river is expected to fall below flood stage Friday before dawn. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$
430 WGUS84 KTSA 051306 FLSTSA Flood Statement National Weather Service Tulsa OK 806 AM CDT Thu Oct 5 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Bird Creek near Owasso-Mingo affecting Tulsa County. OKC113-143-052106- /O.EXT.KTSA.FL.W.0084.000000T0000Z-171006T0000Z/ /SPEO2.1.ER.171005T0723Z.171005T1030Z.171005T1800Z.NO/ 806 AM CDT Thu Oct 5 2017 The Flood Warning continues for The Bird Creek near Sperry. * until this evening, or until the warning is cancelled. * At 7:00 AM Thursday, the stage was 21.63 feet. * Flood stage is 21.0 feet. * Forecast...The Bird Creek near Sperry will continue falling to below flood stage by this afternoon. * Impact...At 21.0 feet, minor agricultural flooding occurs. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC143-052105- /O.EXT.KTSA.FL.W.0085.000000T0000Z-171006T0000Z/ /OWSO2.1.ER.171005T1800Z.171005T1800Z.171005T1800Z.NO/ 806 AM CDT Thu Oct 5 2017 The Flood Warning continues for The Bird Creek near Owasso-Mingo. * until this evening, or until the warning is cancelled. * At 7:00 AM Thursday, the stage was 15.03 feet. * Flood stage is 18.0 feet. * Forecast...The Bird Creek near Owasso-Mingo is expected to rise to near flood stage this afternoon. * Impact...At 18.0 feet, minor flooding occurs at Mohawk Park and along 56th Street North near Mingo Road. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$
585 WGUS84 KTSA 051612 FLSTSA Flood Statement National Weather Service Tulsa OK 1112 AM CDT Thu Oct 5 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. OKC113-143-051642- /O.CAN.KTSA.FL.W.0084.000000T0000Z-171006T0000Z/ /SPEO2.1.ER.171005T0723Z.171005T1030Z.171005T1342Z.NO/ 1112 AM CDT Thu Oct 5 2017 The Flood Warning is cancelled for The Bird Creek near Sperry. * At 11:00 AM Thursday, the stage was 19.35 feet. * Flood stage is 21.0 feet. * The river fell below flood stage this morning. * Forecast...The Bird Creek near Sperry will continue falling and remain below flood stage. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 4, 6:23 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 4, 6:23 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 623 PM CDT Wed Oct 4 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Flight impacts continue across NE OK sites primarily with lower ceilings as rain rates have been steadily decreasing over the past hour. Lower ceilings are likely to be maintained into the early morning hours across NE OK but will be lifting northward with time and improving conditions into prevailing VFR levels are likely before sunrise. Generally expected VFR conditions to prevail for SE OK into NW AR though portions of far NW AR may see some patchy fog but extent and duration is uncertain. && .PREV DISCUSSION... /Issued 315 PM CDT Wed Oct 4 2017/ DISCUSSION... It has been a wet day across NE OK into portions of NW AR. Portions of Pawnee and Osage counties have picked up 4 to 8 inches of rainfall, with some estimates by radar even higher. The convection has been very efficient in producing rainfall, as you would expect with PWATs running close to 2 inches, about 200% of normal. Based on the 12Z upper air data, the deep layer moist axis extended from deep south TX north into central/northeast OK. As mentioned in yesterday's discussion, drier air continues to work its way west across the southern tier of states, and this showed up in the 12Z upper air obs/pwats and in the surface data as the day has progressed. All of the available model data, including the global and short term hi-res cam models, suggest that the current activity will decrease in coverage by this evening, possibly due to the drying of the column from the south and east. This trend should continue into Thursday with the precip most likely shifting farther north and west than where it is today. After a relative lull in the action Thursday into Friday, a cold front is expected to push into the region by late Friday night, in response to the ejecting western CONUS closed low. There will be good chances of showers and storms with the front, but instability will be lacking in our area farther east along the front due to the time of day. This activity will continue to sweep south and east across the region going into Saturday. Another stronger cold front is expected to push into the region on Monday, as a deep trough of low pressure develops aloft over the central CONUS. The coolest temps of this young fall season will move into the region behind this front. High pressure will dominate for much of next week, with tranquil and cooler weather to prevail. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 69 80 67 84 / 50 20 10 0 FSM 66 86 64 88 / 30 10 0 0 MLC 67 83 65 86 / 30 10 0 0 BVO 67 78 64 84 / 50 30 20 10 FYV 65 81 63 83 / 60 10 10 10 BYV 64 82 62 84 / 50 10 0 10 MKO 66 82 64 85 / 50 10 0 0 MIO 67 78 65 84 / 60 30 20 10 F10 66 83 65 85 / 30 10 0 0 HHW 68 85 64 86 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...07
Hazardous weather outlook, Oct 4, 5:17 PM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
517 PM CDT Wed Oct 4 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
517 PM CDT Wed Oct 4 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This evening and Tonight.
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Northeast Oklahoma and western Arkansas.
ONSET...Ongoing.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
The main hazard this evening will be ongoing flash flooding across
portions of northeast Oklahoma, and moderate to heavy rain
continuing this evening. Latest mesoanalysis showed the main cold
front across southeast Kansas through northwest Oklahoma. Another
boundary was located across northeast Oklahoma, from near
Stillwater to Okmulgee to Fort Smith. The general trend will be
for diminishing rains by mid to late evening. Any additional rain
will cause flooding problems for those areas which have received
over 5 to 8 inches already. Minor river flooding will continue
through early Thursday. Most lightning will be along and north of
the Interstate 44 corridor through this evening.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY through MONDAY...Thunderstorm Potential.
TUESDAY...No Hazards.
EXTENDED DISCUSSION...
An active weather pattern will persist into the early part of next
week. Isolated thunderstorm potential should be confined to far
northeast Oklahoma and far northwest Arkansas Thursday, as a front
retreats northward. More settled conditions will continue through
most of Friday, with an increase in thunderstorm chances during
the evening in association with an approaching cold front. The
front will clear the area Saturday afternoon which will likely
keep the rest of the weekend dry.
weather.gov/tulsa contains additional information.
CORFIDIThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 7:58 PM CDT | River Flood Warning | TSA | Tulsa | 42 hr |
| Oct 5, 3:01 AM CDT | River Flood Statement | TSA | Creek | 8 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.